# SDR CA020214002

- Difficulty date: February 5, 2002
- Submitted: March 4, 2002
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 1,367 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2435 · Starter-Generator
- Part: Relay
- Part number: 9740926112
- Condition: Failed
- Location: Starter Gen
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE IN CRUISE FLT "ESSENTIAL BUS" WARNING LIGHT ILLUMINATED ON CAWS PANEL.  NR 2 BATTERY OBSERVED TO BE DISCHARGING AT APPROX 35 AMPS & SELECTED TO OFF POSITION. DISCHARGE RATE FROM BATTERY STOPPED & "ESSENTIAL BUS" LIGHT WENT OUT.  WITHIN 3 MINS AOA CAUTION LIGHT CAME ON & LT WINDSCREEN FROSTING OVER.  EMERGENCY LANDING REQUIRED & CARRIED OUT WITHOUT INCIDENT. MAINT PERFORMED GROUND RUN & FOUND FOLLOWING: NR 2 GENERATOR INDICATING 28.5 VOLTS BUT NO AMPRE OUTPUT. WHEN PROBE HEAT & LT WINDSCREEN HEATING WERE SELECTED ON. NR 2 BATTERY WOULD SHOW DISCHARGE OF 35 AMPS.  THE NR 2 GEN RELAY REMOVED & BENCH TESTED.  MAINT FOUND THAT TOP SET OF CONTACTS IN RELAY WERE NOT CLOSING.
